MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420816
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, a 9mm insert would not lock tightly in baseplate.A backup insert was used to complete the procedure and there was no injury reported.It is unknown if a delay occurred.
 
Additional Manufacturer Narrative
It was reported that during surgery, a 9mm insert would not lock tightly in baseplate.A backup insert of the same size was used to complete the procedure and there was no injury or delay reported.The affected genesis ii ps insert, used in treatment, was returned and evaluated.A visual inspection of the returned device shows damage on the lock detail probably from the attempted insertion.Dimensional analysis could not be performed as the damage/deformation on the part would not allow for accurate measurement.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to limited to surgical technique or user/procedural variance.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Event or Problem Description
It was reported that during surgery, a 9mm insert would not lock tightly in baseplate.A backup insert of the same size was used to complete the procedure and there was no injury or delay reported.

Brand Name
GII PS INSERT SZ 3-4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10648200
Report Number1020279-2020-05239
Device Sequence Number14104734
Product Code JWH
UDI-Device Identifier03596010209573
UDI-Public03596010209573
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420816
Device Catalogue Number71420816
Device Lot Number19LM11240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 09/13/2020
Supplement Date Received by Manufacturer10/14/2020
12/02/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date10/16/2020
12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420164 / H1915073
Patient Age73 YR
Patient Weight63